MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL
Model Number M0061921120
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A visual analysis of the returned device found that the stent was broken at the middle section.It is possible that the way in which the device was handled and manipulated during unpacking or preparation may have contributed to the failure encountered (stent broken).During manufacturing the units are inspected in order to avoid the failures found.However, there is no control in how devices are handled in the field.Therefore, based on all the available information it is more likely that the complaint was caused by the handling of the device and the most probable root cause is ¿handling damage¿.The device history record (dhr) review found that the device met all manufacturing specifications.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris¿ ultra ureteral stent was to be used in the ureter for stent placement procedure performed on (b)(6) 2017.According to the complainant, during unpacking, it was found that the pigtail part of the stent was detached from the stent body.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be good.This event has been deemed a reportable event based on the investigation results; stent broken.

Brand Name
POLARIS¿ ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6755388
Report Number3005099803-2017-02183
Device Sequence Number18864947
Product Code FAD
UDI-Device Identifier08714729125402
UDI-Public(01)08714729125402(17)20191220(10)0020090339
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2019
Device Model NumberM0061921120
Device Catalogue Number192-112
Device Lot Number0020090339
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2017
Initial Report FDA Received Date07/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1